MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008250
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis (2100); Pseudoaneurysm (2605)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-07635.It was reported via user/facility medwatch# 5070686 that myocardial infarction and stent thrombosis occurred.The patient arrived at the emergency room (er) with st-segment elevation myocardial infarction (stemi).The patient was emergently transferred to the cardiac cath lab (ccl) and films revealed a 90% stenosed target lesion located in the right posterior descending artery (rpda).After pre-dilatation was performed with a 2.5 x 15 emerge mr balloon catheter, two synergy ii drug-eluting stents, 2.50 x 20 and 2.50 x 8, were deployed in overlapping manner with good results.Timi 3 flow and 0% residual stenosis were confirmed and the procedure was completed.The patient was discharged with instructions for acetylsalicylic acid (asa) 81mg, plavix 75mg, and coumadin 5mg, and to discontinue xarelto.The patient returned to the er with right femoral pseudoaneurysm which was treated medically.The patient was discharged with instructed to continue only asa and plavix at this time due to groin complications.The patient got confused at home regarding the medications and took no medications.The patient returned again to the er with stemi.The patient was taken emergently to the ccl where films revealed 100% thrombotic occlusion of the previously placed synergy ii drug-eluting stents in the rpda.As treatment, a 2.5 x 15 emerge mr balloon catheter was used to dilate the stents in overlapping inflations.Timi 3 flow was restored with 0% residual stenosis and the patient was discharged with instructions of asa 81mg and brilinta 90mg twice a day.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6736930
Report Number2134265-2017-07429
Device Sequence Number2014160
Product Code NIQ
UDI-Device Identifier08714729839972
UDI-Public(01)08714729839972(17)20171122(10)20023915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model NumberH7493926008250
Device Catalogue Number39260-0825
Device Lot Number20023915
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;